Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Large, raised blotches on upper thighs and waist, stuffy nose. Given Benedryl, Claritin. Causes?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
My son has large raised blotches on his upper thighs and around his waist. The first one was itchy, now they are not. He has a couple of small ones on his upper back too. I've put Benadryl cream on them and they clear up but new ones are appearing. He has developed a stuffy nose overnight. I just gave him Clairitin. He has no known allergies and was recently tested for common allergens.
Posted Fri, 7 Jun 2013 in Skin Hair and Nails
Answered by Dr. Johny Chacko 1 hour later
Welcome to health care magic.
From your history and description, your son seems to be having urticaria.
It presents with raised blotchy rashes which are transient , which disappear and reappear elsewhere (as in your son' s case). They fade without leaving a XXXXXXX It could be secondary to the cold which he had. In children, the most common cause of urticaria is an upper respiratory infection which is of viral origin.
You could continue to administer the antihistamine once or twice a day. Topically, you could use a calamine based lotion which will have a soothing effect.
It usually subsides in 3-5 days.
Hope this helped you.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor